Calculus of Variations and Geometric Measure Theory

A. Cesaroni - N. Dirr - M. Novaga

Homogenization of a semilinear heat equation

created by novaga on 08 Jul 2016
modified by cesaroni on 23 Mar 2018


Published Paper

Inserted: 8 jul 2016
Last Updated: 23 mar 2018

Journal: J. Éc. polytech. Math.
Volume: 4
Pages: 633-660
Year: 2017


We consider the homogenization of a semilinear heat equation with vanishing viscosity and with oscillating positive potential depending on $u/\epsilon$. According to the rate between the frequency of oscillations in the potential and the vanishing factor in the viscosity, we obtain different regimes in the limit evolution and we discuss the locally uniform convergence of the solutions to the effective problem. The interesting feature of the model is that in the strong diffusion regime the effective operator is discontinuous in the gradient entry. We get a complete characterization of the limit solution in dimension $n=1$, whereas in dimension $n>1$ we discuss the main properties of the solutions to the effective problem selected at the limit and we prove uniqueness for some classes of initial data.